Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 44, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jul 14, 2024, 4:00 AM MDT for 4 counties in Colorado. It took effect at Jul 14, 2024, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2024, 4:00 AM MDT (10:00 UTC)
- In effect from
- Jul 14, 2024, 10:00 AM MDT
- Expired
- Jul 14, 2024, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, El Paso County, CO, Lake County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 130 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5081 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS85 KPUB 141000 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 400 AM MDT Sun Jul 14 2024 COZ220-221-150200- /O.NEW.KPUB.FW.W.0044.240714T1600Z-240715T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- 400 AM MDT Sun Jul 14 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR DRY THUNDERSTORMS, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR FIRE WEATHER ZONES 220 AND 221... The National Weather Service in Pueblo has issued a Red Flag Warning for dry thunderstorms, low relative humidity, and gusty winds, which is in effect from 10 AM this morning to 8 PM MDT this evening. * Affected Area...Fire Weather Zones 220 and 221. * Impacts...Conditions will be favorable for lightning-induced fire starts from mostly dry thunderstorm activity across Lake, Chaffee, and Teller counties today. Relative humidity values will be in the teens across zones 220 and 221. * Thunderstorms...Isolated to scattered (15-25%) coverage of mostly dry thunderstorms is expected across the central mountains and Teller County today. Thunderstorms will be high based, and will likely produce more gusty and erratic outflow winds than meaningful rainfall. * Outflow Winds...Thunderstorm outflows with gusts up to 50 mph will be possible with storms today, and could extend well away from storms themselves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
458 WWUS85 KPUB 141612 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1012 AM MDT Sun Jul 14 2024 COZ220-221-150200- /O.CON.KPUB.FW.W.0044.000000T0000Z-240715T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- 1012 AM MDT Sun Jul 14 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR DRY THUNDERSTORMS, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR FIRE WEATHER ZONES 220 AND 221... * Affected Area...Fire Weather Zones 220 and 221. * Impacts...Conditions will be favorable for lightning-induced fire starts from mostly dry thunderstorm activity across Lake, Chaffee, and Teller counties today. Relative humidity values will be in the teens across zones 220 and 221. * Thunderstorms...Isolated to scattered (15-25%) coverage of mostly dry thunderstorms is expected across the central mountains and Teller County today. Thunderstorms will be high based, and will likely produce more gusty and erratic outflow winds than meaningful rainfall. * Outflow Winds...Thunderstorm outflows with gusts up to 50 mph will be possible with storms today, and could extend well away from storms themselves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Woodrum
925 WWUS85 KPUB 142041 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 241 PM MDT Sun Jul 14 2024 COZ220-221-150200- /O.CON.KPUB.FW.W.0044.000000T0000Z-240715T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- 241 PM MDT Sun Jul 14 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR DRY THUNDERSTORMS, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR FIRE WEATHER ZONES 220 AND 221... * Affected Area...Fire Weather Zones 220 and 221. * Impacts...Conditions will be favorable for lightning-induced fire starts from mostly dry thunderstorm activity across Lake, Chaffee, and Teller counties today. Relative humidity values will be in the teens across zones 220 and 221. * Thunderstorms...Isolated to scattered (15-25%) coverage of mostly dry thunderstorms is expected across the central mountains and Teller County today. Thunderstorms will be high based, and will likely produce more gusty and erratic outflow winds than meaningful rainfall. * Outflow Winds...Thunderstorm outflows with gusts up to 50 mph will be possible with storms today, and could extend well away from storms themselves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Woodrum
225 WWUS85 KPUB 150152 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 752 PM MDT Sun Jul 14 2024 COZ220-221-150300- /O.EXP.KPUB.FW.W.0044.000000T0000Z-240715T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- 752 PM MDT Sun Jul 14 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR DRY THUNDERSTORMS, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR FIRE WEATHER ZONES 220 AND 221... While weak thunderstorms will persist through early evening, the risk for dry thunderstorms and lightning has dropped substantially, therefore, the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jul 14, 3:52 AM MDT, 8 minutes earlier. Its key messages:
- Dangerous heat continues today, with Heat Advisories remaining in effect across our plains along and north of Highway 50.
- A Red Flag Warning for Dry Lightning has been issued for the central mountains, along with Teller county.
- Daily chances for showers and thunderstorms are expected over and near the mountains each afternoon and evening, with chances for storms on the plains increasing from Tuesday onwards.
- Cooler temperatures arrive Tuesday and continue through much of this week.
Area forecast discussion, Jul 14, 3:52 AM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 352 AM MDT Sun Jul 14 2024 .KEY MESSAGES... - Dangerous heat continues today, with Heat Advisories remaining in effect across our plains along and north of Highway 50. - A Red Flag Warning for Dry Lightning has been issued for the central mountains, along with Teller county. - Daily chances for showers and thunderstorms are expected over and near the mountains each afternoon and evening, with chances for storms on the plains increasing from Tuesday onwards. - Cooler temperatures arrive Tuesday and continue through much of this week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 349 AM MDT Sun Jul 14 2024 Currently.. Water vapor imagery depicts the high pressure system over southwestern Colorado this morning, with diminishing mid and upper- level cloud cover over our area. Radar is clear this morning, and any leftover gusty winds from overnight outflow boundaries have weakened. Most plains locations are seeing westerly winds, with the exception of El Paso County, where easterly winds have held on through 2am at least. Temperatures are still mostly in the 60s and 70s on the plains, and 50s for mountain valleys as of 2 am, though Pueblo is actually still at 81 degrees this hour. Dewpoints are dry, mostly in the 30s and 40s across both the high country and our lower elevations as well. Today and Tonight.. Exceptionally hot and dry conditions are expected for today. This will mean yet another Heat Advisory for our plains along and north of Highway 50, along with the issuance of a Red Flag Warning for Dry Lightning for Lake, Chaffee, and Teller counties. Fire starts and Heat illness will be concerns across our area today! Near record temperatures are expected for many locations this afternoon, with temperatures up to 107 degrees possible across our plains. Please take extra precautions to avoid heat illness today and please check on loved ones and neighbors! The one possible relief we will see from the heat is the potential for convective cloud cover this afternoon, especially for the I-25 corridor. Isolated to scattered showers and thunderstorms are expected across the area, with main risks being lightning and gusty outflow winds up to 50 mph. We will be very dry in the lower atmosphere, which will increase our risk for dry lightning fire starts over the high country, especially for our central mountains and Teller county. Storms today will likely produce more gusty outflow winds than meaningful rainfall in many locations, even outside of these areas. Our overall dryness should help us to cool efficiently once the sun sets, but overnight lows still look to remain around 5 degrees or so warmer than normal as we head into the early morning hours of tomorrow, especially if we hang onto a lot of mid and upper-level cloud cover through the overnight hours. Sunday, July 14th: Alamosa: Record of 93 (2003), forecasted high of 90 Colorado Springs: Record of 96 (2005), forecasted high of 96 Pueblo: Record of 107 (2003), forecasted high of 104 && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 349 AM MDT Sun Jul 14 2024 No real big pattern change at the start of the period, with the large upper ridge still in place across the region. This will support another day of hot temperatures on Monday, with 100 degree temps appearing likely again over the plains. Current forecast temperatures along with some variability to the extent of the 700mb temps aren't supporting the need for an additional Heat Advisory at this time. Will keep a close eye on Monday though as this could change with later forecasts. Similar precip chances are expected, with any showers or storms mainly staying confined to the higher terrain. Instability does look to be limited, and should keep the risk of any widespread severe weather low on this day. Will see the upper ridge breakdown on Tuesday, as a cold front moves across the area. This will help lower temps, with the highest temps in the low to mid 90s likely over the plains. During this time, instability will try to increase across the plains, especially closer to the Colorado and Kansas border. Given this increase in instability/moisture along with a higher likelihood for stronger mid level energy to push overhead, will see chances for strong to potentially severe storms increase across the plains. By the middle part of this week, even cooler temperatures are anticipated, that look to persist into the weekend. An active and wetter pattern is appearing possible during this time, with daily shower and thunderstorm development expected across southern Colorado. While can't rule out stronger development, think the risk of heavy rains would be the trend. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1137 PM MDT Sat Jul 13 2024 VFR conditions are expected at all three TAF sites, KCOS, KPUB, and KALS for the next 24 hours. Gusty outflow winds from dissipating showers are still over KPUB this hour, but are expected to weaken by around 07Z. West winds become lighter and more northerly at all three stations through the early morning hours, and eventually become westerly at KALS and southeasterly at KCOS and KPUB tomorrow afternoon. Isolated to widely scattered showers and thunderstorms are expected once again tomorrow, though confidence was too low to include in the vicinity of any station at this time. Storms could bring gusty and erratic outflow winds to all three stations tomorrow afternoon and tomorrow evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 8 PM MDT this evening for COZ220-221. Heat Advisory from 10 AM this morning to 8 PM MDT this evening for COZ083>086-089-093-095>098. && SHORT TERM...EHR LONG TERM...RODRIGUEZ AVIATION...EHR
Hazardous weather outlook, Jul 13, 11:39 PM MDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1139 PM MDT Sat Jul 13 2024 COZ058>089-093>099-150545- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1139 PM MDT Sat Jul 13 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dangerous heat continues on Sunday, with daytime readings in the upper 90s to around 108 degrees across the plains. Temperatures cool by only a couple of degrees for Monday with Heat Advisories again possible in the SE Plains. Much cooler temperatures will move in by Tuesday and continue through the remainder of the week. Isolated to scattered showers and thunderstorms will be possible over the mountains on Sunday. Showers and thunderstorms will become more numerous from Monday through the end of the work week. Showers and thunderstorms are expected to return to the plains from Tuesday through Thursday, with some storms capable of producing heavy rainfall with the potential for flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/WOODRUM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:13 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jul 13, 7:35 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Pueblo | 25 min |
| Jul 13, 7:48 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Jul 13, 7:55 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 22 min |
| Jul 14, 2:31 PM MDT | Heat Advisory | PUB | Bent, Custer, El Paso, Fremont, Otero, Prowers and 2 more | 27 hr |
| Jul 14, 2:55 PM MDT | Special Weather Statement | PUB | Rio Grande | 35 min |
| Jul 14, 3:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 14, 3:54 PM MDT | Special Weather Statement | PUB | Rio Grande | 36 min |
| Jul 14, 4:03 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.